Alert archive / Pennsylvania / Flash Flood Warnings in 2015
Flash Flood Warning 1, NWS State College, PA
NWS State College, PA issued this flash flood warning at May 18, 2015, 6:44 PM EDT for Lebanon County, Schuylkill County, Pennsylvania. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2015, 6:44 PM EDT (22:44 UTC)
- Expired
- May 18, 2015, 11:41 PM EDT
- In force
- 5 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lebanon County, PA, Schuylkill County, PA
The radar
The State College radar (KCCX), 144 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 615 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
494
WGUS51 KCTP 182244
FFWCTP
PAC075-107-190130-
/O.NEW.KCTP.FF.W.0001.150518T2244Z-150519T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
644 PM EDT MON MAY 18 2015
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHWESTERN SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 930 PM EDT
* AT 635 PM EDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
TRAINING THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS NORTHERN
LEBANON AND SOUTHERN SCHUYLKILL COUNTY...FROM ANNVILLE...TO
JONESTOWN AND PINE GROVE. OVER 2 INCHES OF RAIN HAS FALLEN DURING
THE PAST HOUR IN THIS SAME AREA...WITH OVER 4 INCHES FALLING NEAR
AND JUST TO THE WEST OF PINE GROVE OVER THE PAST 3 HOURS. FLASH
FLOODING OF SMALL STREAMS...FLOODED INTERSECTIONS ON AREA
ROADS...AND FLOODED BASEMENTS WILL BECOME MORE NUMEROUS EARLY THIS
EVENING AS ADDITIONAL THUNDERSTORMS TRACK SLOWLY EAST ACROSS THE
WARMED AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LEBANON...PALMYRA...ANNVILLE...MYERSTOWN...PLEASANT HILL...SAND
HILL...NEWMANSTOWN...LEBANON SOUTH...PINE GROVE...CLEONA...
TREMONT...AVON...RICHLAND...FREDERICKSBURG...FRIEDENSBURG...
DONALDSON...LICKDALE...FORT INDIANTOWN GAP...HARPER TAVERN AND
JONESTOWN.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 IS POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4034 7618 4031 7661 4052 7659 4055 7654
4058 7655 4064 7644 4061 7624 4052 7624
4052 7634 4050 7643 4049 7644
$$
LAMBERT/MARTIN/FITZGERALD2 follow-up statements
885
WGUS51 KCTP 190050
FFWCTP
PAC075-107-190400-
/O.EXT.KCTP.FF.W.0001.000000T0000Z-150519T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
850 PM EDT MON MAY 18 2015
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CENTRAL LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHWESTERN SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL MIDNIGHT EDT
* AT 840 PM EDT...DOPPLER RADAR INDICATED ANOTHER AREA OF
THUNDERSTORM PRODUCING VERY HEAVY RAIN HEADED TOWARD NORTHERN
LEBANON AND SOUTHWESTERN SCHUYLKILL COUNTY. RADAR ESTIMATES AND
SPOTTERS REPORTED RAINFALL THIS AFTERNOON AND EARLY THIS EVENING
TOTALING 2 TO 4 INCHES ACROSS PORTIONS OF THE WARNED AREA. THIS
NEXT ROUND OF THUNDERSTORMS LATE THIS EVENING WILL LIKELY BRING
ANOTHER 1 TO 1.5 INCHES OF RAIN...CAUSING FLASH FLOODING OF SMALL
STREAMS AND ROADWAYS INTERSECTIONS...ALONG WITH BASEMENT FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LEBANON...PALMYRA...ANNVILLE...MYERSTOWN...PLEASANT HILL...SAND
HILL...NEWMANSTOWN...LEBANON SOUTH...PINE GROVE...CLEONA...
TREMONT...AVON...RICHLAND...FREDERICKSBURG...FRIEDENSBURG...
DONALDSON...LICKDALE...FORT INDIANTOWN GAP...HARPER TAVERN AND
JONESTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES. IF FLOODING BEGINS TO AFFECT YOUR
IMMEDIATE AREA...ACT QUICKLY AND MOVE TO HIGHER GROUND TO PROTECT
YOUR LIFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4034 7618 4031 7661 4052 7659 4055 7654
4058 7655 4064 7644 4061 7624 4052 7624
4052 7634 4050 7643 4049 7644
$$
LAMBERT495
WGUS71 KCTP 190341
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1141 PM EDT MON MAY 18 2015
PAC075-107-190350-
/O.CAN.KCTP.FF.W.0001.000000T0000Z-150519T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEBANON PA-SCHUYLKILL PA-
1141 PM EDT MON MAY 18 2015
...THE FLASH FLOOD WARNING FOR CENTRAL LEBANON AND SOUTHWESTERN
SCHUYLKILL COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 4034 7618 4031 7661 4052 7659 4055 7654
4058 7655 4064 7644 4061 7624 4052 7624
4052 7634 4050 7643 4049 7644
$$
STEINBUGLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at May 18, 3:22 PM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, May 18, 3:22 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 322 PM EDT MON MAY 18 2015 .SYNOPSIS... A COLD FRONT WILL PUSH ACROSS THE AREA TONIGHT AND EARLY TUESDAY...PRECEDED BY SHOWERS AND THUNDERSTORMS. THE FRONT WILL USHER IN A COOL...DRY AIRMASS FOR THE MIDDLE OF THE WEEK. MUGGINESS WILL RETURN OVER THE HOLIDAY WEEKEND. && .NEAR TERM /UNTIL 1 AM TUESDAY MORNING/... VERY HIGH PWAT AIR SITTING OVER THE AREA. CAPE HAS BEEN SOMEWHAT LIMITED UNTIL THE LAST 30 TO 60 MINUTES. THE CAP IS BROKEN AND TC HAS BEEN PASSED. SHOWERS AND THUNDERSTORMS HAVE GROWN OVER ALMOST ALL OF THE CWA WITH LITTLE TO NO PATTERN OR ORGANIZATION. THERE HAS BEEN ONE BACK-BUILDING STORM IN SRN LANC CO. BUT THE HIGH MOISTURE WILL TIELD SOME VERY HIGH RAIN RATES. WILL NEED TO KEEP AN EYE ON AREAS WHICH RECEIVE MULTIPLE STORMS/BACKBUILD. THESE SHOWERS WILL CONTINUE INTO THE EVENING. LATEST NAM RUN PUSHES MOST OF THE RAIN OFF TO THE EAST OF THE SUSQ RIVER SHORTLY AFTER 1 AM. && .SHORT TERM /1 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... THE FIRST NUDGE OF DRY AIR COMES IN UNDER A SHORT WAVE CURRENTLY OVER KCVG. THIS SHOULD EFFECTIVELY END MOST OF THE SHOWERS. BUT THE REAL COLD/DRY AIR DOES NOT ARRIVE IN THE WEST UNTIL CLOSE TO SUNRISE TUES. THUS...A SLIGHT CHC OF A SHOWER WILL BE MENTIONED FOR MUCH OF THE AREA OVERNIGHT - ESP IN THE EAST. DEWPOINTS DROP THROUGH THE DAY IN THE NW HALF OF THE AREA...BUT THE SE COULD STAY MUGGY AND THE SKY SHOULD BREAK UP LATER TONIGHT. SO SUNSHINE WILL HEAT UP THE ERN VALLEYS. A STORM OR TWO WILL PROBABLY POP UP IN THE HEATING OF THE DAY THERE...BUT ARRIVAL OF THE DRY AIR WILL MAKE IT DIFFICULT TO ALLOW ANYTHING TO GROW ENOUGH IN THE WEST TO PRECIPITATE. FOG AND LOW CLOUDS ARE AGAIN EXPECTED OVER MOST/ALL OF THE AREA. PERHAPS ONLY THE PLACES WHICH CAN KEEP WIND OVER 5-6KTS THROUGH THE NIGHT - MAINLY HIGHER ELEVS IN THE WEST - CAN STAY AWAY FROM BAD VISBYS. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... AREA OF SHOWERS/TSTMS WILL BE DEPARTING LATE TUE/EARLY TUE EVE...ASSOCIATED WITH A COLD FRONT CLEARING THE REGION. IN IT/S WAKE...RESPECTABLE ANTICYCLONE WILL BUILD IN FROM THE WEST WITH A PUSH OF NOTICEABLY COOLER AND DRIER AIR FILTERING IN FOR MIDWEEK. A WEAK WAVE EJECTS EASTWARD FROM THE S PLAINS TOWARD THE CAROLINA/S ON THU...WHILE TROUGH CONTINUES TO SPIN OVER EASTERN CANADA. CENTRAL PA REMAINS BETWEEN THESE TWO FEATURES...WHICH WILL KEEP US DRY. EVEN WITH NW FLOW...DAYTIME TEMPS WILL REBOUND A BIT WARMER EACH DAY. BUT DIURNAL TEMP RANGES WILL BE FAIRLY LARGE THANKS TO THE DRIER AIRMASS...WHICH WILL BRING CHILLY MORNINGS. THE COLDEST CONTINUES TO LOOK LIKE THURSDAY MORNING WHERE THERE REMAINS A RISK FOR PATCHY FROST...MAINLY OVER THE NORTH-CENTRAL ZONES WHERE GUIDANCE IS SHOWING POSS FOR MID 30S AOA BFD /JUST IN TIME FOR THE START OF THE GROWING SEASON/. THE WEAK LOW OVER CAROLINAS/MID ATLANTIC REGION SLIDES OFFSHORE FRI...WITH SPRAWLING HIGH PRESSURE AREA BUILDING IN FOR SAT/SUN. ONCE RIDGE AXIS SLIDES BY SAT NIGHT...HUMIDITY WILL BEGIN TO INCREASE ON SUNDAY WITH RISING TEMPS /AND ISOLATED CONVECTION POSS/. EVEN WARMER AND MUGGIER ON MEMORIAL DAY...WITH SCATTERED TO EVEN NUMEROUS SHOWERS/TSTMS IN THE FORECAST. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... LOW CIGS/FOG WILL CONTINUE TO MIX UP/AWAY...WITH MOST EVERY STATION VFR BEFORE 18Z. SCT SHRA/TSRA ARE ALREADY DEVELOPING LATE THIS MORNING AND WILL SPREAD TO COVER MUCH OF THE REGION - MAINLY EAST OF BFD AND JST - THIS AFTERNOON...WHICH COULD CREATE VIS REDUCTION DUE TO HEAVY RAIN AND PERHAPS GUSTY WINDS IN A FEW SPOTS. ANY PRECIPITATION COULD WILL PROBABLY LEAD TO AREAS OF IFR FOG LATER TONIGHT/EARLY TUESDAY MORNING. THE FRONTAL PASSAGE LATE TONIGHT/IN THE FIRST HALF OF TUESDAY WILL CLEAR THINGS OUT...BUT MAY BE ACCOMPANIED BY ADDITIONAL SHOWERS. OUTLOOK... WIDESPREAD SHOWERS AND THUNDERSTORMS WILL MAKE PRACTICALLY IMPOSSIBLE TO KEEP THUNDER OUT OF THE FORECAST FOR MOST ALL SITE THIS EVENING. SHORT WAVE TROUGH MOVES THROUGH AROUND 06Z AND SHOULD PUSH MOST OF THE SHOWERS OFF TO THE EAST TONIGHT. HOWEVER...THE RAIN AND LITTLE DRYING BEFORE SUNSET WILL ALLOW FOR FOG/STRATUS TO FORM OVER A GOOD PORTION OF THE AREA AS WELL. ONLY THE HIGHER ELEVATIONS - JST - WITH DECENT WIND THROUGH THE NIGHT MAY BE ABLE TO ESCAPE IFR VIZ. BUT THEY COULD END UP WITH THE LOW CLOUDS. DRYING AIR SLIDES FROM NW-SE THRU THE AREA STARTING AROUND 10-12Z IN THE MORNING. BUT THE SE MAY STILL HAVE SCT SHRA/TSRA TUES AFTN. WED-SAT...NO SIG WX EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...DANGELO LONG TERM...RXR AVIATION...DANGELO
Hazardous weather outlook, May 18, 9:54 AM EDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 954 AM EDT MON MAY 18 2015 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-191400- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 954 AM EDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP OVER MOST OF CENTRAL PA TODAY AND EARLY TONIGHT. SOME OF THE STORMS WILL MAKE TORRENTIAL DOWNPOURS OR GUSTY WINDS. THE RAINFALL MAY BECOME HEAVY ENOUGH TO MAKE MINOR FLOODING PROBLEMS...MAINLY WHERE MORE THAN ONE THUNDERSTORM OCCURS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED.
In the hours before
Special weather statement, May 18, 4:44 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
444 PM EDT MON MAY 18 2015
PAZ058-059-182115-
SCHUYLKILL PA-LEBANON PA-
444 PM EDT MON MAY 18 2015
...A STRONG THUNDERSTORM WILL AFFECT SCHUYLKILL...AND LEBANON
COUNTIES UNTIL 515 PM EDT...
AT 444 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
LICKDALE...MOVING NORTHEAST AT 10 MPH.
50 MPH WIND GUSTS AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
TOWER CITY AROUND 455 PM EDT.
PINE GROVE...TREMONT AND DONALDSON AROUND 515 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE JONESTOWN...MUIR...
RAVINE...ORWIN AND HEGINS.
LAT...LON 4052 7626 4052 7634 4049 7644 4045 7637
4039 7648 4050 7663 4055 7654 4059 7659
4072 7647 4053 7623
TIME...MOT...LOC 2044Z 226DEG 8KT 4051 7650
KFSpecial weather statement, May 18, 5:09 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
509 PM EDT MON MAY 18 2015
PAZ051>053-058-182145-
COLUMBIA PA-SCHUYLKILL PA-NORTHUMBERLAND PA-MONTOUR PA-
509 PM EDT MON MAY 18 2015
...SPECIAL WEATHER STATEMENT...
AT 509 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR HUNTINGTON MILLS TO NEAR BRICKERVILLE...AND
MOVING EAST AT 15 MPH.
30 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
MONTOUR...SOUTHEASTERN COLUMBIA...SCHUYLKILL AND SOUTHEASTERN
NORTHUMBERLAND COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...
EDGEWOOD...BROCKTON...LIME RIDGE...SCHUYKILL COUNTY AIRPORT AND
ORANGEVILLE.
FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
BUCKHORN AND NESCOPEK EXITS...SPECIFICALLY FROM MILE MARKERS 232 TO
247.
THIS INCLUDES INTERSTATE 81 FROM MILE MARKERS 112 TO 139.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.
&&
LAT...LON 4066 7594 4067 7682 4117 7635 4117 7630
4113 7628 4114 7623 4095 7621 4090 7603
4091 7600 4074 7576
TIME...MOT...LOC 2109Z 270DEG 48KT 4115 7632 4025 7634
MARTINSpecial weather statement, May 18, 5:26 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 526 PM EDT MON MAY 18 2015 PAZ064>066-182200- YORK PA-LANCASTER PA-ADAMS PA- 526 PM EDT MON MAY 18 2015 ...SPECIAL WEATHER STATEMENT... AT 525 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MECHANICSBURG TO NEAR SYKESVILLE...AND MOVING EAST AT 15 MPH. 30 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS. THE STRONG THUNDERSTORMS WILL BE NEAR... MOUNT JOY...MAYTOWN AND MARIETTA AROUND 535 PM EDT. LANCASTER...LITITZ AND EAST PETERSBURG AROUND 540 PM EDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE YORK HAVEN... GLENVILLE...YORK COLLEGE OF PENNSYLVANIA...EAST PROSPECT AND SEVEN VALLEYS. THIS INCLUDES INTERSTATE 83 FROM MILE MARKERS 0 TO 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE ROADWAY. && LAT...LON 4012 7676 4016 7629 3972 7656 3972 7733 TIME...MOT...LOC 2125Z 270DEG 124KT 4018 7701 3928 7702 MARTIN
Special weather statement, May 18, 5:47 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
547 PM EDT MON MAY 18 2015
PAZ057-059-066-182245-
DAUPHIN PA-LANCASTER PA-LEBANON PA-
547 PM EDT MON MAY 18 2015
...SPECIAL WEATHER STATEMENT...
AT 546 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM DEHART DAM TO NEAR ROYALTON...AND MOVING
EAST AT 15 MPH.
30 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS.
THE STRONG THUNDERSTORMS WILL BE NEAR...
ELIZABETHTOWN...RHEEMS AND ROYALTON AROUND 550 PM EDT.
HERSHEY...MOUNT JOY AND PALMYRA AROUND 555 PM EDT.
LEBANON...ANNVILLE AND CAMPBELLTOWN AROUND 600 PM EDT.
CORNWALL...LEBANON SOUTH AND AVON AROUND 605 PM EDT.
LITITZ...MANHEIM AND BRICKERVILLE AROUND 610 PM EDT.
EPHRATA...AKRON AND ROTHSVILLE AROUND 615 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PENRYN...
ELIZABETHTOWN COLLEGE...MOUNT GRETNA...THREE MILE ISLAND AND ONO.
THIS INCLUDES THE FOLLOWING INTERSTATES...
THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 248 TO 281.
INTERSTATE 78 FROM MILE MARKERS 0 TO 8.
INTERSTATE 81 FROM MILE MARKERS 74 TO 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.
&&
LAT...LON 4013 7619 4011 7671 4013 7674 4017 7675
4019 7678 4020 7678 4047 7676 4051 7645
4037 7625 4036 7620 4031 7615
TIME...MOT...LOC 2146Z 309DEG 62KT 4046 7673 4013 7672
MARTINSpecial weather statement, May 18, 5:56 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
556 PM EDT MON MAY 18 2015
PAZ065-066-182300-
YORK PA-LANCASTER PA-
556 PM EDT MON MAY 18 2015
...SPECIAL WEATHER STATEMENT...
AT 555 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR RHEEMS TO NEAR BROOKLYN PARK...AND MOVING
EAST AT 15 MPH.
30 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS.
THE STRONG THUNDERSTORMS WILL BE NEAR...
COLUMBIA AROUND 600 PM EDT.
LANCASTER...LITITZ AND MANHEIM AROUND 605 PM EDT.
ROTHSVILLE AROUND 610 PM EDT.
EPHRATA...AKRON AND LEOLA AROUND 615 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CONESTOGA...
ELIZABETHTOWN COLLEGE...YORK HAVEN...GLENVILLE AND FRANKLIN AND
MARSHALL COLLEGE.
THIS INCLUDES INTERSTATE 83 FROM MILE MARKERS 0 TO 27.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3982 7700 4015 7668 4016 7614 3972 7645
3972 7700
TIME...MOT...LOC 2155Z 270DEG 62KT 4014 7659 3924 7660
MARTINLocal storm report, May 18, 6:15 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
615 PM EDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL GRANTVILLE 40.38N 76.65W
05/18/2015 M0.88 INCH DAUPHIN PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1500050
MACHThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 1:55 PM EDT | Special Weather Statement | CTP | Lancaster | 35 min |
| May 18, 2:30 PM EDT | Special Weather Statement | CTP | Lancaster | 45 min |
| May 18, 3:17 PM EDT | Special Weather Statement | CTP | Montour | 28 min |
| May 18, 3:22 PM EDT | Special Weather Statement | CTP | Union | 23 min |
| May 18, 3:31 PM EDT | Special Weather Statement | CTP | Snyder | 29 min |
| May 18, 3:43 PM EDT | Special Weather Statement | CTP | Montour, Northumberland | 32 min |
| May 18, 3:53 PM EDT | Special Weather Statement | CTP | Lycoming | 37 min |
| May 18, 4:20 PM EDT | Special Weather Statement | CTP | Adams | 40 min |
| May 18, 4:30 PM EDT | Special Weather Statement | CTP | Columbia, Montour, Sullivan | 45 min |
| May 18, 4:33 PM EDT | Special Weather Statement | CTP | Schuylkill | 72 min |
| May 18, 4:44 PM EDT | Special Weather Statement | CTP | Lebanon | 31 min |
| May 18, 5:09 PM EDT | Special Weather Statement | CTP | Columbia, Schuylkill | 36 min |
| May 18, 5:26 PM EDT | Special Weather Statement | CTP | York | 34 min |
| May 18, 5:40 PM EDT | Areal Flood Advisory | CTP | Lebanon, Schuylkill | 110 min |
| May 18, 5:47 PM EDT | Special Weather Statement | CTP | Lebanon | 58 min |
| May 18, 5:56 PM EDT | Special Weather Statement | CTP | Lancaster, York | 64 min |
| May 18, 6:59 PM EDT | Special Weather Statement | CTP | Lancaster | 61 min |
| May 18, 7:06 PM EDT | Special Weather Statement | CTP | Lancaster | 24 min |
| May 18, 7:15 PM EDT | Special Weather Statement | CTP | Snyder | 60 min |
| May 18, 7:25 PM EDT | Special Weather Statement | CTP | Lancaster | 35 min |
| May 18, 7:49 PM EDT | Special Weather Statement | CTP | Potter | 56 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.